Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 135, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 15, 2007, 7:43 AM CDT for Howard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2007, 7:43 AM CDT (12:43 UTC)
- Expired
- Jun 15, 2007, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Howard County, TX
The radar
The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 151247 FFWMAF TXC227-151545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 743 AM CDT FRI JUN 15 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... HOWARD COUNTY IN WEST TEXAS... * UNTIL 1045 AM CDT * AT 739 AM CDT...TRAINED WEATHER SPOTTERS REPORTED 4 TO 5 INCHES OF WATER RUNNING OVER HIGHWAY 87...5 TO 8 MILES TO THE NORTH OF BIG SPRING. ANOTHER CLUSTER OF THUNDERSTORMS WAS LOCATED 30 MILES NORTHWEST OF BIG SPRING AND WAS MOVING SOUTHEAST AT 35 MPH. THEREFORE...ADDITIONAL HEAVY RAINFALL OVER ONE INCH PER HOUR AND FLASH FLOODING COULD OCCUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG SPRING...COAHOMA AND FAIRVIEW ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. LAT...LON 3249 10166 3250 10121 3213 10122 3212 10166 $$
2 follow-up statements
000 WGUS74 KMAF 151321 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 816 AM CDT FRI JUN 15 2007 TXC227-151545- HOWARD- 816 AM CDT FRI JUN 15 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR HOWARD COUNTY... AT 810 AM CDT...THE PUBLIC REPORTED HIGH WATER RUNNING OVER THE INTERSECTION OF US HIGHWAY 87 AND FARM TO MARKET 846 ON THE HOWARD AND MARTIN COUNTY LINE IN NORTHWEST HOWARD COUNTY...22 MILES NORTHWEST OF BIG SPRING. A STRONG TO SEVERE THUNDERSTORM LOCATED 15 MILES NORTHWEST OF BIG SPRING...AND MOVING SOUTHEAST AT 35 MPH... WILL AFFECT THESE AREAS WITH ADDITIONAL HEAVY RAINFALL...STRONG WINDS OVER 50 MPH AND HAIL. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG SPRING...VINCENT...LUTHER...LOMAX...KNOTT AND FAIRVIEW MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3249 10166 3250 10121 3213 10122 3212 10166 $$
000 WGUS74 KMAF 151350 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 846 AM CDT FRI JUN 15 2007 TXC227-151545- HOWARD- 846 AM CDT FRI JUN 15 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR HOWARD COUNTY... AT 842 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL LOW LYING STREETS CLOSED IN BIG SPRING. AT 842 AM CDT...A STRONG THUNDERSTORM EXTENDED FROM BIG SPRING TO 10 MILES SOUTH OF BIG SPRING...AND WAS MOVING SOUTHEAST AT 35 MPH. ADDITIONAL HEAVY RAINFALL OVER ONE INCH PER HOUR WILL OCCUR MAINLY SOUTH OF BIG SPRING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG SPRING...ELBOW...LOMAX...FORSAN AND RURAL AREAS OF SOUTHERN HOWARD COUNTY. MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. FLASH FLOODING OF CREEKS AND STREAMS...STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. LAT...LON 3249 10166 3250 10121 3213 10122 3212 10166 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:37 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 15, 6:37 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 637 AM CDT FRI JUN 15 2007 .UPDATE... QUICK UPDATE TO RAISE MORNING CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. A COMPLEX OF SHOWERS AND THUNDERSTORMS HAVE RAPIDLY DEVELOPED AND INTENSIFIED ACROSS THE NORTHERN BASIN/WESTERN ROLLING PLAINS WITHIN AXIS OF INSTABILITY AHEAD OF SHORTWAVE SWINGING SOUTHEASTWARD AROUND THE OKLAHOMA UPPER LOW. WITH ADDITIONAL CONVECTION DEVELOPING IN YOAKUM/TERRY COUNTIES...AND APPROACHING NORTHERN ZONES...HAVE OPTED TO INCREASE AM POPS TO 40-50 PCT. UPDATES OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 90 65 84 65 / 50 30 30 30 CARLSBAD NM 95 64 93 66 / 10 10 10 20 DRYDEN TX 99 69 92 69 / 30 40 20 30 FORT STOCKTON TX 96 68 91 68 / 30 30 20 20 GUADALUPE PASS TX 94 63 89 63 / 10 10 10 20 HOBBS NM 91 64 91 65 / 30 20 20 20 MARFA TX 93 57 86 58 / 20 20 10 20 MIDLAND INTL AIRPORT TX 91 65 86 66 / 40 30 30 20 ODESSA TX 92 65 87 66 / 40 30 20 20 WINK TX 98 68 94 70 / 20 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21
Hazardous weather outlook, Jun 15, 3:36 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 336 AM CDT FRI JUN 15 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-160845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 336 AM CDT FRI JUN 15 2007 /236 AM MDT FRI JUN 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO...MAINLY ALONG AND EAST OF A HOBBS TO PECOS TO LAJITAS LINE. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 15, 5:50 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 550 AM CDT FRI JUN 15 2007 TXZ052-151145- HOWARD- 550 AM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR HOWARD COUNTY. AT 550 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF KNOTT...OR ABOUT 10 MILES NORTHWEST OF BIG SPRING...MOVING SOUTHEAST AT 25 MPH. GUSTY WINDS TO 45 MPH...SMALL HAIL...BRIEF HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM AS IT CROSSES INTERSTATE 20 NEAR BIG SPRING BY 630 AM. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 15, 5:52 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 552 AM CDT FRI JUN 15 2007 TXZ050-051-151145- ANDREWS-MARTIN- 552 AM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ANDREWS AND WESTERN MARTIN COUNTIES. AT 548 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A CLUSTER OF STRONG THUNDERSTORMS THAT WERE LOCATED FROM ABOUT 9 MILES NORTHEAST OF ANDREWS...TO ABOUT 17 MILES SOUTHWEST OF TARZAN. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...VERY HEAVY RAIN...GUSTY WINDS NEAR 45 MPH...AND PEA TO MARBLE SIZE HAIL. THE STORMS WILL CROSS STATE HIGHWAYS 115 AND 176 IN NORTHEASTERN ANDREWS COUNTY. SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 15, 7:39 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 739 AM CDT FRI JUN 15 2007 TXZ046-051-151330- DAWSON-MARTIN- 736 AM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON AND MARTIN COUNTIES. AT 737 AM CDT STRONG THUNDERSTORMS WERE LOCATED OVER CENTRAL DAWSON COUNTY. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL TO THE SIZE OF MARBLES AND WIND GUSTS TO 50 MPH AS WELL AS HEAVY RAINFALL AND DANGEROUS LIGHTING. MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. THESE THUNDERSTORMS ARE BEGINNING TO MOVE INTO NORTHERN MARTIN COUNTY. MOVEMENT OF THE THUNDERSTORMS WAS SOUTHEAST AT 35 MPH. IN ADDITION...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN MARTIN COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND HEAVY RAINFALL. THIS STORM WAS MOVING SOUTHEAST AT 35 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE COVER IF THUNDERSTORM ACTIVITY APPROACHES YOUR AREA.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:56 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 34 min |
| Jun 15, 8:54 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 36 min |
| Jun 15, 3:49 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 41 min |
| Jun 15, 5:38 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 37 min |
| Jun 15, 5:55 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 30 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.